MAUDE Adverse Event Report: CONMED CONMED; instrument, manual, surgical, general use

CONMED CONMED; instrument, manual, surgical, general use
Catalog Number C8623
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 08/13/2026
Type of Reportable Event Serious Injury
Event or Problem Description
A distributor reported on behalf of a customer that the device, c8623, two pin passer drill tip, 15.5", was used in an acl procedure on (b)(6) 2026, and ¿during the surgery, this complaint product was fractured during use, and the fractured piece of it has remained inside of the patient¿s body.¿ the procedure was completed with a delay of about 30 minutes.There was no report of medical/surgical intervention, or extended hospitalization for the patient.This report is being raised due to the reported injury of a foreign body retained in the patient.
 
Additional Manufacturer Narrative
G3 initial awareness date: 14-aug-2026.The device is not expected to be returned for evaluation and review.However, the complaint investigation is not complete at this time.A supplemental and final report will be filed following the completion of the complaint investigation.We will continue to monitor per regulatory requirements to help ensure patient safety.
 
Additional Manufacturer Narrative
Neither the device nor photographic evidence was provided.Therefore, the reported event cannot be verified.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.A two-year lot history review shows a total of one (1) device for this lot number and failure mode.A two-year review of complaint history revealed there has been a total of three reports, regarding three devices, for this device family and failure mode.During this same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be (b)(4).Per the instructions for use, the user is advised to confirm proper knee flexion angles prior to advancement; place the leg holder high on the leg to allow adequate exposure for pin exit; the trocar tip two pin passer may be advanced by drilling or impacting, while the drill tip two pin passer may be advanced by drilling only; avoid neurovascular structures when advancing the device.We will continue to monitor per regulatory requirements to help ensure patient safety.

Brand Name
CONMED
Common Device Name
instrument, manual, surgical, general use
Manufacturer (Section D)
CONMED
525 french rd
utica NY 13502
Manufacturer (Section G)
CONMED Largo
11311 concept blvd
largo FL 33773
Manufacturer Contact
beth madeline
525 french rd
utica, NY 13502
+1(727)470-8358
MDR Report Key50451288
Report Number1017294-2026-00156
Device Sequence Number9763336
Product Code MDM
UDI-Device Identifier10845854034255
UDI-Public(01)10845854034255(11)160711(30)1(10)761607
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 09/14/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberC8623
Device Lot Number761607
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer09/08/2026
Initial Report FDA Received Date08/26/2026
Supplement Report FDA Received Date09/14/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/11/2016
Is the Device Labeled for Single Use? (Y/N) No
Patient Sequence Number1
Patient SexUnknown